Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 1, NWS Morristown, TN

January 3, 2000Hamilton County, Meigs County, Rhea County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jan 3, 2000, 9:01 PM EST for Hamilton County, Meigs County, Rhea County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2000, 9:01 PM EST (02:01 UTC)
Expired
Jan 3, 2000, 9:30 PM EST
In force
29 min
Issued by
NWS Morristown, TN
Area
Whole counties

Counties Hamilton County, TN, Meigs County, TN, Rhea County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 517 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
517 m²/s²
0-3 km storm-relative helicity
723 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WUUS54 KMRX 040202
SVRMRX
TNC065-121-143-040230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
901 PM EST MON JAN 3 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN EASTERN TENNESSEE
  MEIGS COUNTY IN EASTERN TENNESSEE
  RHEA COUNTY IN EASTERN TENNESSEE

* UNTIL 930 PM EST

* AT 901 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES WEST OF
  GRAYSVILLE TO 11 MILES NORTHWEST OF SODDY-DAISY TO CHATTANOOGA...
  MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OOLTEWAH AROUND 915 PM EST
  SHADY GROVE AROUND 920 PM EST
  BIRCHWOOD AROUND 930 PM EST

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING...
  WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES...
  AND DAMAGE CHIMNEYS AND TV ANTENNAS.
  FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.

STAY AWAY FROM WINDOWS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.

$$
PDK
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 8:20 PM EST, 41 minutes earlier.

Area forecast discussion, Jan 3, 8:20 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
820 PM EST MON JAN 3 2000

A STRONG SURFACE AND UPPER LEVEL STORM SYSTEM IS CONTINUING ITS TREK
TO THE EAST.  CURRENT KMRX/KHTX RADAR SHOWS LINE OF SHOWERS AND
THUNDERSTORMS JUST NOW APPROACHING THE PLATEAU.

INSTABILITY OVER THE CWA IS WEAK...AND 00Z ANALYSIS SHOWS
DIRECTIONAL AND SPEED SHEAR OVER THE CWA HAS DECREASED THE LAST
COUPLE OF HOURS. THE MAIN CONCERN IS THE 50+KT WINDS AT 3000 FEET.
AS THE THUNDERSTORMS MOVE INTO THE AREA...SEE AN ISOLATED REPORT OF
SEVERE WINDS.  AT THIS TIME...IT DOES NOT LOOK LIKE A MAJOR SEVERE
WEATHER OUTBREAK ACROSS CWA. ANOTHER LIMITING FACTOR FOR A MAJOR
SEVERE WEATHER OUTBREAK AS THE BEST LIFT AND UPPER LEVEL SUPPORT
STILL REMAINS WELL WEST OF THE AREA.  SURFACE/UPPER LEVEL COLD
FRONT STILL WELL WEST OF AREA...AND WITH LAPS/MSAS SHOWING BEST
INSTABILITY WEST OF CWA...DO NOT SEE A LOT OF SEVERE WEATHER.

CURRENT FORECAST LOOKS GOOD...SO WILL NOT BE UPDATING FORECAST.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

PDK

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.